Alert archive / Washington / Wind Advisories in 2024
Wind Advisory 10, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Aug 23, 2024, 2:41 AM PDT for 12 counties in Washington; 8 counties in Idaho. It took effect at Aug 23, 2024, 2:00 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2024, 2:41 AM PDT (09:41 UTC)
- In effect from
- Aug 23, 2024, 2:00 PM PDT
- Expired
- Aug 23, 2024, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Ferry County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 24 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2902 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
006 WWUS76 KOTX 230941 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 241 AM PDT Fri Aug 23 2024 IDZ001>004-026-027-WAZ037-038-043-232300- /O.NEW.KOTX.WI.Y.0010.240823T2100Z-240824T0300Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Mountains-Okanogan Highlands-Okanogan Valley- Including the cities of Moscow, Clark Fork, Plummer, Lewiston, Post Falls, Culdesac, Mullan, Bonners Ferry, Hayden, Republic, Newport, Worley, Pinehurst, Flowery Trail Road, Metaline Falls, Kettle Falls, Omak, Winchester, Tiger, Fourth Of July Pass, Eastport, Lapwai, Boulder Creek Road, Fernwood, Chewelah, Soldiers Meadow Road, Northport, Fruitland, Metaline, Kellogg, Sherman Pass, Wauconda, Oroville, Lewiston Grade, Dobson Pass, Springdale-Hunters Road, Chesaw Road, Craigmont, Disautel Pass, Lookout Pass, Sandpoint, Athol, Priest River, Brewster, Coeur d'Alene, Potlatch, Peck, Genesee, Colville, Inchelium, Okanogan, Schweitzer Mountain Road, Nezperce, Nespelem, Ione, Wallace, St. Maries, Bridgeport, Gifford, Orin-Rice Road, Highway 20 Wauconda Summit, Kamiah, Osburn, Tonasket, and Deer Park 241 AM PDT Fri Aug 23 2024 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts 35 to 45 mph expected. Localized gusts to 50 MPH possible. * WHERE...Moscow, Clark Fork, Plummer, Lewiston, Post Falls, Culdesac, Mullan, Bonners Ferry, Hayden, Republic, Newport, Worley, Pinehurst, Flowery Trail Road, Metaline Falls, Kettle Falls, Omak, Winchester, Tiger, Fourth Of July Pass, Eastport, Lapwai, Boulder Creek Road, Fernwood, Chewelah, Soldiers Meadow Road, Northport, Fruitland, Metaline, Kellogg, Sherman Pass, Wauconda, Oroville, Lewiston Grade, Dobson Pass, Springdale-Hunters Road, Chesaw Road, Craigmont, Disautel Pass, Lookout Pass, Sandpoint, Athol, Priest River, Brewster, Coeur d'Alene, Potlatch, Peck, Genesee, Colville, Inchelium, Okanogan, Schweitzer Mountain Road, Nezperce, Nespelem, Ione, Wallace, St. Maries, Bridgeport, Gifford, Orin-Rice Road, Highway 20 Wauconda Summit, Kamiah, Osburn, Tonasket, and Deer Park. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust is also possible over the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ WAZ032>036-044-232300- /O.CON.KOTX.DU.Y.0001.240823T2100Z-240824T0300Z/ Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Downtown Spokane, Ritzville, Creston, Pomeroy, Odessa, La Crosse, Waterville, Colfax, Ephrata, Cheney, Badger Mountain Road, Harrington, Oakesdale, Tekoa, Uniontown, Rockford, Moses Lake, Spokane Valley, Airway Heights, Grand Coulee, Mansfield, Rosalia, Fairfield, Alpowa Summit, Clarkston, Coulee City, Wilbur, Othello, Pullman, Quincy, and Davenport 241 AM PDT Fri Aug 23 2024 ...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... * WHAT...Areas with visibility between one-quarter and one mile in blowing dust expected. Local visibility restriction to near zero possible near recently plowed fields. Strong gusty outflow winds from thunderstorms of 40 to 50 MPH likely. Localized gusts near 60 MPH possible. * WHERE...Downtown Spokane, Ritzville, Creston, Pomeroy, Odessa, La Crosse, Waterville, Colfax, Ephrata, Cheney, Badger Mountain Road, Harrington, Oakesdale, Tekoa, Uniontown, Rockford, Moses Lake, Spokane Valley, Airway Heights, Grand Coulee, Mansfield, Rosalia, Fairfield, Alpowa Summit, Clarkston, Coulee City, Wilbur, Othello, Pullman, Quincy, and Davenport. * WHEN...From 2 PM this afternoon to 8 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Persons with respiratory problems should make preparations to stay indoors until the storm passes. && $$ JW
3 follow-up statements
678 WWUS76 KOTX 232133 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 233 PM PDT Fri Aug 23 2024 WAZ032>036-044-240300- /O.CON.KOTX.DU.Y.0001.000000T0000Z-240824T0300Z/ Lower Garfield and Asotin Counties-Washington Palouse-Moses Lake Area-Upper Columbia Basin-Spokane Area-Waterville Plateau- Including the cities of Waterville, Badger Mountain Road, Airway Heights, Downtown Spokane, Harrington, Coulee City, Creston, Colfax, Uniontown, Mansfield, Alpowa Summit, Cheney, Pullman, La Crosse, Grand Coulee, Othello, Odessa, Davenport, Ephrata, Fairfield, Oakesdale, Quincy, Pomeroy, Rosalia, Rockford, Clarkston, Ritzville, Tekoa, Wilbur, Spokane Valley, and Moses Lake 233 PM PDT Fri Aug 23 2024 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Areas with visibility between one-quarter and one mile in blowing dust expected. Local visibility restriction to near zero possible near recently plowed fields. Strong gusty outflow winds from thunderstorms of 40 to 50 MPH likely. Localized gusts near 60 MPH possible. * WHERE...Waterville, Badger Mountain Road, Airway Heights, Downtown Spokane, Harrington, Coulee City, Creston, Colfax, Uniontown, Mansfield, Alpowa Summit, Cheney, Pullman, La Crosse, Grand Coulee, Othello, Odessa, Davenport, Ephrata, Fairfield, Oakesdale, Quincy, Pomeroy, Rosalia, Rockford, Clarkston, Ritzville, Tekoa, Wilbur, Spokane Valley, and Moses Lake. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Gusty winds will blow around unsecured objects. Power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Persons with respiratory problems should make preparations to stay indoors until the storm passes. && $$ IDZ001>004-026-027-WAZ037-038-043-240300- /O.CON.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Mountains-Okanogan Highlands-Okanogan Valley- Including the cities of Coeur d'Alene, Highway 20 Wauconda Summit, Winchester, Kellogg, Craigmont, Northport, Potlatch, Clark Fork, Nezperce, Lewiston, Fourth Of July Pass, Wauconda, Tonasket, Mullan, Genesee, Omak, Post Falls, Eastport, Soldiers Meadow Road, Osburn, Colville, Newport, Tiger, Athol, Sandpoint, Boulder Creek Road, Orin-Rice Road, Fernwood, Bridgeport, Lewiston Grade, Brewster, Republic, Hayden, Lapwai, Kettle Falls, Dobson Pass, Priest River, Kamiah, Deer Park, Ione, Springdale-Hunters Road, Peck, Moscow, Inchelium, Nespelem, Chesaw Road, Culdesac, Chewelah, Metaline Falls, Gifford, Disautel Pass, St. Maries, Lookout Pass, Metaline, Pinehurst, Worley, Schweitzer Mountain Road, Oroville, Plummer, Fruitland, Bonners Ferry, Sherman Pass, Wallace, Flowery Trail Road, and Okanogan 233 PM PDT Fri Aug 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts 35 to 45 mph expected. Localized gusts to 50 MPH possible. * WHERE...Coeur d'Alene, Highway 20 Wauconda Summit, Winchester, Kellogg, Craigmont, Northport, Potlatch, Clark Fork, Nezperce, Lewiston, Fourth Of July Pass, Wauconda, Tonasket, Mullan, Genesee, Omak, Post Falls, Eastport, Soldiers Meadow Road, Osburn, Colville, Newport, Tiger, Athol, Sandpoint, Boulder Creek Road, Orin-Rice Road, Fernwood, Bridgeport, Lewiston Grade, Brewster, Republic, Hayden, Lapwai, Kettle Falls, Dobson Pass, Priest River, Kamiah, Deer Park, Ione, Springdale-Hunters Road, Peck, Moscow, Inchelium, Nespelem, Chesaw Road, Culdesac, Chewelah, Metaline Falls, Gifford, Disautel Pass, St. Maries, Lookout Pass, Metaline, Pinehurst, Worley, Schweitzer Mountain Road, Oroville, Plummer, Fruitland, Bonners Ferry, Sherman Pass, Wallace, Flowery Trail Road, and Okanogan. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Areas of blowing dust is also possible over the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ OTX
662 WWUS76 KOTX 240016 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 516 PM PDT Fri Aug 23 2024 WAZ032-033-035-036-240300- /O.CAN.KOTX.DU.Y.0001.000000T0000Z-240824T0300Z/ /O.EXA.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/ Lower Garfield and Asotin Counties-Washington Palouse-Upper Columbia Basin-Spokane Area- Including the cities of Alpowa Summit, Creston, La Crosse, Rockford, Pomeroy, Pullman, Oakesdale, Cheney, Uniontown, Clarkston, Harrington, Ritzville, Tekoa, Spokane Valley, Wilbur, Grand Coulee, Fairfield, Davenport, Downtown Spokane, Colfax, Rosalia, Coulee City, Airway Heights, and Odessa 516 PM PDT Fri Aug 23 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...BLOWING DUST ADVISORY IS CANCELLED... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Alpowa Summit, Creston, La Crosse, Rockford, Pomeroy, Pullman, Oakesdale, Cheney, Uniontown, Clarkston, Harrington, Ritzville, Tekoa, Spokane Valley, Wilbur, Grand Coulee, Fairfield, Davenport, Downtown Spokane, Colfax, Rosalia, Coulee City, Airway Heights, and Odessa. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ WAZ034-044-240130- /O.CAN.KOTX.DU.Y.0001.000000T0000Z-240824T0300Z/ Moses Lake Area-Waterville Plateau- Including the cities of Othello, Quincy, Moses Lake, Waterville, Mansfield, Badger Mountain Road, and Ephrata 516 PM PDT Fri Aug 23 2024 ...BLOWING DUST ADVISORY IS CANCELLED... Rain behind the gusty winds has mitigated the blowing dust potential across the Waterville Plateau and Moses Lake area, therefore the Blowing Dust Advisory has been cancelled. $$ IDZ001>004-026-027-WAZ037-038-043-240300- /O.CON.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Northeast Mountains-Okanogan Highlands-Okanogan Valley- Including the cities of Okanogan, St. Maries, Boulder Creek Road, Hayden, Potlatch, Kettle Falls, Soldiers Meadow Road, Fourth Of July Pass, Brewster, Sherman Pass, Kellogg, Flowery Trail Road, Chewelah, Plummer, Orin-Rice Road, Republic, Wallace, Bonners Ferry, Fruitland, Mullan, Metaline, Schweitzer Mountain Road, Inchelium, Omak, Kamiah, Lewiston, Craigmont, Metaline Falls, Lapwai, Eastport, Lewiston Grade, Highway 20 Wauconda Summit, Genesee, Worley, Post Falls, Winchester, Disautel Pass, Oroville, Colville, Lookout Pass, Chesaw Road, Nezperce, Wauconda, Fernwood, Moscow, Nespelem, Deer Park, Springdale-Hunters Road, Athol, Ione, Clark Fork, Coeur d'Alene, Osburn, Dobson Pass, Gifford, Newport, Tiger, Peck, Bridgeport, Tonasket, Pinehurst, Priest River, Sandpoint, Northport, and Culdesac 516 PM PDT Fri Aug 23 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Okanogan, St. Maries, Boulder Creek Road, Hayden, Potlatch, Kettle Falls, Soldiers Meadow Road, Fourth Of July Pass, Brewster, Sherman Pass, Kellogg, Flowery Trail Road, Chewelah, Plummer, Orin-Rice Road, Republic, Wallace, Bonners Ferry, Fruitland, Mullan, Metaline, Schweitzer Mountain Road, Inchelium, Omak, Kamiah, Lewiston, Craigmont, Metaline Falls, Lapwai, Eastport, Lewiston Grade, Highway 20 Wauconda Summit, Genesee, Worley, Post Falls, Winchester, Disautel Pass, Oroville, Colville, Lookout Pass, Chesaw Road, Nezperce, Wauconda, Fernwood, Moscow, Nespelem, Deer Park, Springdale-Hunters Road, Athol, Ione, Clark Fork, Coeur d'Alene, Osburn, Dobson Pass, Gifford, Newport, Tiger, Peck, Bridgeport, Tonasket, Pinehurst, Priest River, Sandpoint, Northport, and Culdesac. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ OTX
609 WWUS76 KOTX 240241 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 741 PM PDT Fri Aug 23 2024 IDZ001>004-026-027-WAZ032-033-035>038-043-240345- /O.EXP.KOTX.WI.Y.0010.000000T0000Z-240824T0300Z/ Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-Central Panhandle Mountains-Lewiston Area-Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin Counties-Washington Palouse- Upper Columbia Basin-Spokane Area-Northeast Mountains-Okanogan Highlands-Okanogan Valley- Including the cities of Brewster, Culdesac, Kettle Falls, Ritzville, Worley, Metaline Falls, Fernwood, Flowery Trail Road, Metaline, Orin-Rice Road, Newport, Disautel Pass, Mullan, Omak, Sandpoint, Colville, Cheney, Coeur d'Alene, Nespelem, Winchester, Pinehurst, Nezperce, Athol, Wauconda, Alpowa Summit, Tekoa, Coulee City, Fruitland, Oakesdale, Lewiston, Oroville, Lewiston Grade, Spokane Valley, Chesaw Road, Grand Coulee, Osburn, Gifford, Pullman, Harrington, Odessa, Colfax, Lapwai, St. Maries, Springdale-Hunters Road, Dobson Pass, Craigmont, Okanogan, Bridgeport, Davenport, Schweitzer Mountain Road, Ione, Plummer, Highway 20 Wauconda Summit, Rosalia, Creston, Wallace, Deer Park, Bonners Ferry, Kellogg, Boulder Creek Road, Potlatch, Sherman Pass, Eastport, Kamiah, Tonasket, Pomeroy, Fairfield, Soldiers Meadow Road, Peck, Hayden, Rockford, La Crosse, Republic, Lookout Pass, Genesee, Airway Heights, Tiger, Clark Fork, Moscow, Inchelium, Clarkston, Wilbur, Downtown Spokane, Post Falls, Northport, Chewelah, Priest River, Fourth Of July Pass, and Uniontown 741 PM PDT Fri Aug 23 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... As of 7pm Wind gusts have decreased in intensity with spotty higher gusts up to 25 mph. With winds expected to continue to decrease overnight the wind advisory will be allowed to expire. $$ RP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Aug 23, 2:17 AM PDT, 24 minutes earlier.
Area forecast discussion, Aug 23, 2:17 AM PDT, 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
217 AM PDT Fri Aug 23 2024
.SYNOPSIS...
Today will be an active day across the Inland Northwest with
showers, thunderstorms, very gusty winds, and blowing dust. Cool
and conditions will follow on Saturday with high temperatures
mainly in the mid 60s to low 70s. Drier weather is likely heading
into next week, along with breezy winds returning on Tuesday.
&&
.DISCUSSION...
...Thunderstorms producing strong gusty winds with blowing dust
across the region this afternoon and evening...
Today through Saturday Night: A deep low near the southern Oregon
coast will shift inland today bringing showers and thunderstorms
to the Inland NW. A strong negative tilt mid level wave rotating
around the low will move across Oregon this morning before lifting
north across Washington and North Idaho this afternoon into the
early evening. Atmospheric lift from this feature combined with
mid level and surface based instability will be a couple key
ingredients for thunderstorm development. CAM's models continue to
show a line of strong winds developing near the Tri-Cities area
around 3 PM before lifting north and east into the Moses Lake
Area, Upper Columbia Basin, Spokane area, and Palouse 4-6 PM
before reaching the Canadian border by 8 PM. The UW WRF and HRRR
shows gusts in the 40-50 MPH range with this feature, locally up
to 60 MPH in the Columbia Basin. These winds have the potential to
pick up a considerable amount of blowing dust, reducing
visibility to a quarter mile to one mile. Local visibility
restrictions to near zero is possible near plowed fields. With the
models showing this gust front propagating up to the Canadian
border and the strong cold advection, a Wind Advisory has been
issued for the northern valleys into the Idaho Panhandle. The Wind
Advisory was started at 2 PM, since some of the CAM's models show
gusty outflow winds developing from a band of convection this
afternoon across the north (ahead of the main gust front passage
this evening).
Following the thunderstorms, attention will turn to rain in the
Cascades as band of wrap around precipitation tracks over the area
as a second closed low develops across the Columbia Basin before
lifting north overnight into Saturday morning. The low continues
to push northeast Saturday afternoon through Saturday Night with
the trough axis swinging through the region. This results in a
stretching and weakening nature of the band of precipitation
as it tracks into Eastern Washington and North Idaho on Saturday
with it falling apart. Thus it is mainly the Cascades that is
expected to receive significant wetting rains with this system
outside areas hit by thunderstorms today. The NBM chances of
various precipitation thresholds being reached in and near the
Cascades through Saturday Night is shown below in hundredths of
an inch
City .10+ .25+ .50+ 1.00+ 1.50+ 2.00+
Stevens Pass 100% 100% 95% 90% 65% 30%
Wenatchee 75% 50% 30% 10% 0% 0%
Chelan 85% 70% 45% 15% 0% 0%
Omak 80% 65% 40% 10% 0% 0%
Winthrop 95% 80% 60% 25% 5% 0%
JW
Sunday through Tuesday:
The main impacts through this portion of the forecast will be breezy
winds coming with a dry cold front passage late Monday into
Tuesday. Aside from this frontal passage, low impact weather
conditions are anticipated.
The trough responsible for the cool and wet weather pattern Saturday will
slowly depart to the east. Showers will linger over the Idaho
Panhandle while drier conditions return to Central and Eastern WA.
Generally flat or zonal flow returns over the Northwest on Monday
ahead of the next trough. Temperatures rebound back into the 70s
and 80s coming within a few degrees of 30-year averages. Winds
will start off light with a tendency to become breezy late in the
day and overnight. This is in response to the next trough dropping
into the region ushering a mostly dry cold front. There are
considerable differences with the timing and strength of this
wave. Some members suggest an earlier timing which would result in
stronger Cascade gaps winds for Monday evening/night while a
majority are slower. This has resulted in lighter winds on Monday
with the latest run of the NBM. If timing is earlier as projected
by the 00z GFS, a few hours of elevated fire weather conditions
will be possible for locations like Waterville, Wenatchee, and
Entiat prior to sunset. Cooler and drier air will move into the
region on Tuesday promoting breezy conditions region-wide. PWATS
crash from 0.8" in the morning to 0.4" which is more common with
our dry cold front passages in August. The combination of breezy
winds and dry conditions will highlight Tuesday as an elevated
fire weather day. Temperatures will only be in the 70s to low 80s,
about 3-4 degrees cooler than Monday.
Wednesday through next weekend: There is increasing confidence and
ensemble agreement of high pressure rebounding over the Northwest
delivering a warming and drying trend. Temperatures start off
below normal on Wednesday and warm 5 to 8 degrees each consecutive
day with readings climbing into the upper 80s to 90s by the end
of week and into the weekend. Roughly 20% of the ensemble members
indicate the ridge axis will drift into the Northern Rockies over
the weekend while the remaining 80% of the members keep the axis
anchored over the Northwest. The differences are negligible for
precipitation (all support dry weather) but this low, 20%
difference would suggest a subtle cooling and increase in
afternoon winds. /sb
&&
.AVIATION...
06Z TAFS: An upper low will move inland tonight into tomorrow
bringing showers and t-storms to the Cascade Crest and ID
Panhandle mountains late tomorrow morning and to the rest of the
region by late afternoon/evening. Breezy southwest winds are
expected to pick up after 18Z across the region. Several high
resolution models are depicting a robust outflow boundary to move
northward across the Columbia Basin and the Washington Palouse
after 23Z and making it northward to the Spokane area around 01Z.
This could bring gusts in excess of 35 knots to places such as
MWH, PUW, GEG, SFF. These strong winds could result in blowing
dust reducing visibilities to 1SM to these sites.
FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence
for VFR conditions through 12z Friday. Low confidence in exact
location of showers and thunderstorms Friday afternoon. Low
confidence in placement of the axis of the outflow boundary and
visibility reductions.
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70
percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane airports,
please refer to the Aviation Dashboard on our webpage:
https:/www.weather.gov/otx/avndashboard
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 78 48 69 49 73 49 / 20 60 20 20 10 0
Coeur d'Alene 78 46 67 47 69 48 / 20 60 20 20 20 0
Pullman 73 44 66 47 68 44 / 50 70 10 20 20 0
Lewiston 81 54 75 55 76 54 / 60 60 30 20 20 0
Colville 83 42 64 41 72 38 / 30 80 50 30 0 0
Sandpoint 80 46 64 46 68 44 / 30 70 30 30 20 0
Kellogg 78 46 66 47 66 49 / 30 60 20 30 30 0
Moses Lake 78 49 69 48 76 49 / 40 60 20 0 0 0
Wenatchee 76 54 67 52 75 57 / 60 70 50 10 0 0
Omak 85 53 69 48 78 52 / 50 80 60 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 2 PM this afternoon to 8 PM PDT this evening
for Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Lewis and Southern Nez Perce Counties-Lewiston Area-
Northern Panhandle.
WA...Wind Advisory from 2 PM this afternoon to 8 PM PDT this evening
for Northeast Mountains-Okanogan Highlands-Okanogan Valley.
Blowing Dust Advisory from 2 PM this afternoon to 8 PM PDT this
evening for Lower Garfield and Asotin Counties-Moses Lake
Area-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:09 PM PDT | Special Weather Statement | OTX | Nez Perce | 36 min |
Nearby
Wind Advisories in Washington, 2024Wind Advisories in Idaho, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.